Sunday, January 30, 2011

Breaking Up is Hard to Do...Especially when you have to dump your doctor

Dear Secret Blogiary,

A month ago, I stopped taking my rat poison Coumadin which keeps my blood from its over active clotting action. A month ago after a year of talking with my doctor every month about alternatives to Coumadin and six months after I got tired of my doctor telling me “no, you will be on Coumadin for the rest of your life,” I stopped taking my “life saving” Coumadin.

I spent six months reading lab research, published medical articles and researching for myself the effects of Coumadin and the alternatives to taking a drug that was originally created to kill rats. I looked at natural supplements, dietary changes and other factors that might make and effect on my thick blood.

I told my doctor about the information I found and he continued to insist upon handing over a prescription telling me it was by far the “safest” route to take.

Safe means safe. Right?

Maybe not so much if you read the side effects that are often times worse than the original problem. Clearly in other medical cases, medicine created in a laboratory is needed, but in my case? I can manage my issue with a daily regiment of vitamins and minerals.

So for a month now every morning and evening I have been taking a handful of natural supplements that do the same job as Coumadin with the additional benefit of not destroying my liver.

And every morning The Girls make a big show about making sure I take my pills: garlic, 2 Cod liver oil, 2 vitamin E, 1 low dose aspirin and a flax seed oil. In the evening I take another Cod liver and flax seed.

Clearly changing medicines is something that should be done under supervision, so after breaking up with my doctor, I am back on the "doctor market" looking for a doctor who will support my desire to maintain my health in a natural way.

One month ago, I made a decision to change my life. I was very nervous the first week, a little less so now. Every twinge in my back makes me wonder, every ache in my leg gives my heart a little flutter. But I am still alive and still good to go. I am happy with the change and although I am taking more pills, I feel it is a better life style choice for me.

No comments:

Post a Comment